Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 26, 2006, 3:57 PM MDT for Natrona County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 3:57 PM MDT (21:57 UTC)
- Expired
- Aug 26, 2006, 5:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 168 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 262157 SVRRIW WYC025-262300- /O.NEW.KRIW.SV.W.0049.060826T2157Z-060826T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 357 PM MDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER... * UNTIL 500 PM MDT * AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NATRONA COUNTY AIRPORT...OR ABOUT 12 MILES NORTHWEST OF CASPER...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NATRONA COUNTY AIRPORT BY 410 PM MDT... BAR NUNN...JCT I25 AND HWY 20 AND HOMA HILLS BY 425 PM MDT... I25 EXIT 191...I25 EXIT 197 AND CASPER BY 430 PM MDT... EVANSVILLE BY 440 PM MDT... I25 EXIT 182 BY 445 PM MDT... EDNESS K WILKINS STATE PARK BY 455 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4296 10664 4285 10663 4279 10610 4305 10609 $$ HAHN
3 follow-up statements
000 WWUS55 KRIW 262211 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 410 PM MDT SAT AUG 26 2006 WYC025-262300- /O.CON.KRIW.SV.W.0049.000000T0000Z-060826T2300Z/ NATRONA WY- 410 PM MDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 500 PM MDT... AT 405 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR U.S. HWY 20/26 MILE MARKER 10...OR ABOUT 8 MILES NORTHWEST OF CASPER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I25 EXIT 191...BAR NUNN...JCT I25 AND HWY 20 BY 420 PM MDT... CASPER BY 425 PM MDT... EVANSVILLE BY 430 PM MDT... I25 EXIT 182 BY 435 PM MDT... EDNESS K WILKINS STATE PARK BY 440 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. HAIL UP TO ONE INCH AND A HALF IN DIAMETER HAS BEEN REPORTED NINE MILES WEST OF CASPER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4298 10655 4286 10657 4281 10610 4305 10610 $$ HAHN
000 WWUS55 KRIW 262224 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 424 PM MDT SAT AUG 26 2006 WYC025-262300- /O.CON.KRIW.SV.W.0049.000000T0000Z-060826T2300Z/ NATRONA WY- 424 PM MDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 500 PM MDT... AT 420 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR MILLS...OR ABOUT NEAR CASPER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAR NUNN AND HOMA HILLS BY 430 PM MDT... CASPER AND I25 EXIT 197 BY 435 PM MDT... EVANSVILLE BY 440 PM MDT... I25 EXIT 182 BY 445 PM MDT... EDNESS K WILKINS STATE PARK BY 450 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. HAIL UP TO TWO INCHES IN DIAMETER HAS BEEN REPORTED IN NINE MILES WEST OF CASPER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4297 10652 4276 10642 4282 10608 4307 10609 $$ HAHN
000 WWUS55 KRIW 262248 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 447 PM MDT SAT AUG 26 2006 WYC025-262300- /O.CON.KRIW.SV.W.0049.000000T0000Z-060826T2300Z/ NATRONA WY- 447 PM MDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL NATRONA COUNTY UNTIL 500 PM MDT... AT 445 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR EVANSVILLE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I25 EXIT 182 BY 455 PM MDT... EDNESS K WILKINS STATE PARK BY 455 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4300 10633 4281 10630 4281 10608 4307 10609 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:53 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 26, 1:53 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 153 PM MDT SAT AUG 26 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY LATE SUMMER UPPER LOW IS CREATING CLASSIC LATE AUGUST WEATHER ACROSS CENTRAL AND WESTERN WYOMING TODAY. HAIL IN THE SOUTH...SNOW IN THE WESTERN MOUNTAINS ABOVE 8000 FEET...FIRES AND EVERYTHING IN BETWEEN. CURRENT SEVERE THUNDERSTORM WATCH FOR SWEETWATER COUNTY RUNS UNTIL 8 PM. COULD SEE SOME OF THESE ACTIVE STORMS EVEN LIFT FURTHER NWD AS UPPER LOW GRADUALLY SHIFTS EWD. WILL HAVE TO WATCH ERN FREMONT AND NATRONA LATER ON FOR MORE ACTIVE STORMS. HAVE HIT THE GRIDS HARDER WITH LIKELY POPS IN THE SOUTH AND EAST THIS EVENING. UPPER LOW WILL BE SLOW TO MOVE OUT SO WILL LINGER CHANCE POPS IN THE ERN ZONES AND EVEN SOME IN OUR CNTRL ZONES THROUGH SUNDAY. DRIER NW FLOW WILL GRADUALLY WORK IN BY MONDAY WITH DRY CONDITIONS EXPECTED INTO TUESDAY. HOWEVER...ATMOSPHERE WILL BEGIN TO DESTABILIZE AGAIN AND IF ENOUGH MOISTURE LINGERS IT COULD COUNTER THE MID LEVEL WARMING AND CREATE SOME AFTERNOON CONVECTION MONDAY AND OR TUESDAY. LATER SHIFTS CAN GIVE THIS SOME MORE THOUGHT. TEMPERATURES WILL GRADUALLY REBOUND THROUGH THE PERIOD. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY UPPER RIDGE FOR TUE AND WED AHEAD OF WHAT APPEARS TO BE ANOTHER COMPLEX TROUGH FOR THU AND FRI. THEN DRY NEXT SATURDAY. GFS IS FASTER WITH THINGS THAN ITS RUN LAST NIGHT. ECMWF IS QUITE DIFFERENT WITH ITS HANDLING OF THE TROUGH FROM PREVIOUS RUNS AND WILL NOT BE TRUSTED TONIGHT. UKMET IS FASTER WITH TROF THU THAN GFS OR ECMWF MODEL. HAVE OPTED TO KEEP FORECAST DRY TUE AND WARM TO HOT. WILL BRING IN ISOLATED STORMS TO THE WESTERN MTS WED PM AND EVENING WITH A SLIGHT INCREASE IN SHOWERS AND STORMS LATE WED NIGHT INTO THE NW MTS. DECIDED TO BRING A CHANCE OF PRECIP TO ALL AREAS THU/THU NIGHT WITH BETTER CHANCE IN THE MTS AS TROUGH MOVES INTO AREA. IF GFS TIMING IS THE BEST THEN SOME LINGERING SHOWERS AND STORMS WILL OCCUR OVER THE NORTH FRIDAY. WENT DRY FRI NIGHT AND NEXT SATURDAY BASED ON TROUGH EXITING THE AREA. WARM TO HOT AND BREEZY WED THEN COOLER THU AND FRI WITH TROUGH PASSAGE...THEN A LITTLE WARMER NEXT SAT. && RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...AR
Hazardous weather outlook, Aug 26, 1:20 PM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 120 PM MDT SAT AUG 26 2006 WYZ001>020-022>030-271100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 120 PM MDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SWEETWATER COUNTY UNTIL 8 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN AN ACTIVE DAY FOR THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A FEW OF THESE STORMS ACROSS SWEETWATER... SOUTHEAST FREMONT AND POSSIBLY INTO NATRONA COUNTY MAY CONTAIN LARGE HAIL BIGGER THAN A PENNY...GUSTY WIND TO 40 MPH AND VERY HEAVY RAIN. STAY TUNED FOR ANY FUTURE STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE FIRST SNOW OF THE SEASON HAS ALSO OCCURRED OVER THE SOUTHWEST MOUNTAINS WITH ADDITIONAL LIGHT SNOW AND THUNDERSTORMS EXPECTED INTO THE EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ELSEWHERE ACROSS WESTERN AND CENTRAL WYOMING. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS OVER 40 MPH...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING. RAINFALL AMOUNTS OVER HALF AN INCH ARE POSSIBLE IN SOME LOCATIONS...WITH MINOR FLOODING POSSIBLE ON RELATIVELY DRY SURFACES. FREEZING TEMPERATURES CAN BE EXPECTED AT ELEVATIONS ABOVE TEN THOUSAND FEET TONIGHT AS COLD AIR MOVES OVER THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM SYSTEM WILL MOVE FROM NORTHERN UTAH INTO NORTHERN COLORADO ON SUNDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES THROUGH SUNDAY EVENING...WITH CLEARING FROM WEST TO EAST. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WIND GUSTS OR HEAVY RAIN. PLEASE REPORT ANY HIGHER ELEVATIONS SNOW ALSO. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:15 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 60 min |
| Aug 26, 3:13 PM MDT | Severe Thunderstorm Warning | RIW | Sweetwater | 46 min |
| Aug 26, 3:16 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 44 min |
| Aug 26, 4:59 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.